Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 42–42 | Cite as

Anti-epileptics

Various toxicities: 2 case reports
Case report
  • 84 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

In a report, a 41-year-old man developed hypothermia, hypercloraemic metabolic acidosis, lactic acidosis, hypervolaemic hyponatraemia, thrombocytopenia, cardiac arrest and renal tubular acidosis during treatment with phenobarbital, valproic acid, topiramate, midazolam, propofol and ketamine for status epilepticus and a 28-year-old man developed bundle branch block right, bradycardia, hypotension, hypercloraemic metabolic acidosis, propofol-related infusion syndrome and cardiac arrest during treatment with phenobarbital, topiramate, midazolam, propofol and ketamine for status epilepticus. Both the men developed metabolic acidosis following pharmacodynamic interaction between midazolam and ketamine.

Case 1: The 41-year-old man, who had been diagnosed epilepsy at...

Reference

  1. Golub D, et al. Potential consequences of high-dose infusion of ketamine for refractory status epilepticus: case reports and systematic literature review. [Review]. Anaesthesia and Intensive Care 46: 516-528, No. 5, Sep 2018. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/30189827 - USAPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations